MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD ANAT BRG LT SM SIZE 5 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD ANAT BRG LT SM SIZE 5 PMA; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Radiolucent Lines (4848)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 ¿ unknown oxford femoral component, item# unknown, lot# unknown.Unknown oxford tibial baseplate, item# unknown, lot# unknown.Unknown palacos cement, item# unknown, lot# unknown.H3 ¿ other: device evaluation could not be performed as part# and lot# are unknown.Multiple mdr reports were filed for this event, please see associated reports: 3002806535 - 2024 - 00002, 3002806535 - 2024 - 00003.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial left unicompartmental knee arthroplasty approximately a year and a half ago.Subsequently, the patient had a slow progressive recovery and never experienced pain relief.The reported pain was initially in the posterior lateral knee along with swelling, stiffness, and limited flexion and radiographic imaging pointed towards lateral degenerative changes.The patient was noted to have hypersensitivity and was diagnosed with chronic knee pain and fibromyalgia.Radiographic imaging taken post operatively displayed a round area of periprosthetic lucency with thin sclerotic margins at the cement bone interface of the posterior femoral post, a lucency beneath the cement bone interface posteriorly on the tibial component, and the femoral component was noted to be somewhat posterior with a slight lateral patellar tilt.The surgeon has discussed a possible revision and is seeking specialty care for an approach to prevent complex regional pain syndrome from developing if another surgery is required.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d1, d4, e1, e4, g2, g3, g6, h1, h2, h3, h4, h6, h10.D10 ¿ oxf twin-peg cmntd fem sm pma, item# (b)(4), lot# 687840 oxf uni tib tray sza lm, item# (b)(4), lot# 407710 palacos cement, item# (b)(4), lot# 91414840 if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Reported event was confirmed by review of medical records and x-rays by a health care professional.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a patient had an initial left unicompartmental knee arthroplasty approximately nineteen months ago.Subsequently, had a slow progressive recovery and never experienced pain relief.The reported pain was initially in the posterior lateral knee along with swelling, stiffness, and limited flexion and radiographic imaging pointed towards lateral degenerative changes.The patient was noted to have hypersensitivity and was diagnosed with chronic knee pain and fibromyalgia.The patient reported the knee giving out with persistent pain.Later radiographic imaging displayed a round area of periprosthetic lucency with thin sclerotic margins at the cement bone interface of the posterior femoral post, lucency beneath the cement bone interface posteriorly on the tibial component, and the femoral component was noted to be somewhat posterior with a slight lateral patellar tilt.The surgeon has discussed a possible revision and is seeking specialty care for an approach to prevent complex regional pain syndrome from developing if another surgery is required.Approximately a month ago, the patient had a consult for a second opinion.Radiographic imaging was completed that displayed the tibial component in somewhat varus alignment and a moderate effusion.A discussion was conducted regarding a conversion to a total knee arthroplasty and the patient agreed to proceed with scheduling.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXFORD ANAT BRG LT SM SIZE 5 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18424303
Report Number3002806535-2024-00001
Device Sequence Number8108762
Product Code NRA
UDI-Device Identifier05019279785889
UDI-Public(01)05019279785889(17)240407(10)658010
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/07/2024
Device Model NumberN/A
Device Catalogue Number159542
Device Lot Number658010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/29/2023
02/19/2024
04/18/2023
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/19/2024
03/18/2024
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight65 KG